Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 237, NWS Tulsa, OK

April 30, 2006Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 30, 2006, 8:56 PM CDT for Wagoner County, Oklahoma. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2006, 8:56 PM CDT (01:56 UTC)
Expired
Apr 30, 2006, 9:11 PM CDT
In force
15 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 24 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 3:55 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 8:45 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 30, 8:45 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT SUN APR 30 2006

.DISCUSSION...

WATER VAPOR IMAGES CONFIRM H5 VORT MAX SHOWN BY MODELS. THIS VORT
MAX WAS SOUTH OF WICHITA AT 1Z AND SHOULD MOVE ACROSS TULSA TO NEAR
SILOAM SPRINGS BY 1 AM.  EXPECT CONVECTION TO REMAIN SOUTHEAST OF
THIS VORT MAX...SO EXPECT THE CONVECTION TO END OVER NORTHEAST
OKLAHOMA BY MIDNIGHT AND OVER NORTHWEST ARKANSAS A FEW HOURS AFTER
THAT.  AS SURFACE TEMPERATURES COOL...EXPECT AIRMASS TO BECOME MORE
STABLE AND SEVERITY OF STORMS TO LESSEN.

SECOND LINE OF STORMS HAS DEVELOPED JUST TO THE EAST OF CLAREMORE
INTO WESTERN WAGONER COUNTY.  EXPECT THESE STORMS TO CONTINUE TO THE
SOUTHEAST AND WILL MAKE SOME ADJUSTMENTS TO THE POPS FOR THIS.  PLAN
NO CHANGES TO TEMPS OVERNIGHT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 6
LONG TERM FORECASTER ID= 2
Hazardous weather outlook, Apr 30, 4:05 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT SUN APR 30 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
352 PM CDT SUN APR 30 2006

...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...LATE THIS AFTERNOON.
        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER SOUTHERN
KANSAS AND WILL MOVE TO THE SOUTHEAST INTO NORTHEAST OKLAHOMA
LATE THIS AFTERNOON AND INTO THE EVENING. VERY COLD AIR ALOFT AND
WARM AFTERNOON SURFACE TEMPERATURES HAVE CREATED A VERY UNSTABLE
CONDITION THAT WILL BE CONDUCIVE TO THE DEVELOPMENT OF ISOLATED
STRONG TO SEVERE THUNDERSTORMS. LARGE HAIL WILL BE THE PRIMARY
THREAT...BUT STRONG WINDS ALOFT AND RELATIVELY DRY AIR BELOW CLOUD
BASE WILL ENHANCE THE CHANCES OF STRONG TO SEVERE WIND GUSTS WITH
ANY THUNDERSTORMS THAT DEVELOP. THE THREAT AREA WILL BE MAINLY
NORTHEAST OKLAHOMA NORTH OF INTERSTATE 40.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS SUGGESTED THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE OFF AND ON THROUGH MUCH OF THE
WEEK AS A SERIES OF WEAK DISTURBANCES BYPASSES THE AREA MAINLY TO
THE NORTH AND A SURFACE BOUNDARY APPROACHES...THEN MOVES THROUGH THE
AREA BY MID TO LATE IN THE WEEK.  AVAILABLE INSTABILITY AND EXPECTED
WIND SHEAR PROFILES SUGGEST THAT A SEVERE WEATHER THREAT COULD
DEVELOP BY MONDAY AFTERNOON INTO MONDAY NIGHT...AND AGAIN BY LATE
TUESDAY INTO WEDNESDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATER FORECASTS SHOULD BE CLOSELY MONITORED FOR THE POTENTIAL FOR
SEVERE WEATHER MONDAY AND MONDAY NIGHT...AND AGAIN LATE TUESDAY INTO
WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 30, 6:17 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT SUN APR 30 2006

OKZ055-056-061-010000-
NOWATA OK-ROGERS OK-WASHINGTON OK-
617 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WASHINGTON...NOWATA AND ROGERS

AT 617 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WANN TO 3 MILES NORTHWEST OF OCHELATA...MOVING
EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...NOWATA...DELAWARE...LENAPAH...WANN...WATOVA...NEW ALLUWE...
FOYIL...TALALA...BARTLESVILLE...RAMONA...OCHELATA...DEWEY AND COPAN.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 6:50 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT SUN APR 30 2006

OKZ057-058-062-063-010045-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-
650 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OTTAWA...CRAIG...DELAWARE AND MAYES

AT 650 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHWEST OF QUAPAW TO 9 MILES WEST OF
WHITE OAK...MOVING SOUTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...CHLOETA...CLEORA...BERNICE...
MIAMI...COMMERCE...AFTON...FAIRLAND...NARCISSA...WYANDOTTE...
OTTAWA...QUAPAW...CARDIN...PICHER...VINITA...KETCHUM...BIG CABIN...
WHITE OAK...PYRAMID CORNERS...BLUEJACKET...SPAVINAW...STRANG...
PENSACOLA...LANGLEY AND DISNEY.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 8:14 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT SUN APR 30 2006

OKZ061-010145-
ROGERS OK-
814 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     ROGERS

AT 814 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF VERDIGRIS...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CLAREMORE...VERDIGRIS AND TIAWAH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Apr 30, 8:26 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
826 PM CDT SUN APR 30 2006

OKZ067-010200-
WAGONER OK-
826 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WAGONER

AT 826 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTHWEST OF ONETA...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...ONETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Apr 30, 8:33 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
833 PM CDT SUN APR 30 2006

ARZ010-019-010215-
CRAWFORD AR-WASHINGTON AR-
833 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WASHINGTON AND CRAWFORD

AT 833 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF CINCINNATI TO 8 MILES WEST
OF SUMMERS TO 19 MILES WEST OF ODELL...MOVING SOUTHEAST AT 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...WALNUT
GROVE...ODELL...FAYETTEVILLE...WINSLOW...WEST FORK...LINCOLN...
PRAIRIE GROVE...FARMINGTON...BLACKBURN...HOGEYE...STRICKLER...
MORROW...BRENTWOOD...WOOLSEY...WYOLA...CLYDE...CANEHILL...SUMMERS...
BLACK OAK...GREENLAND...RHEA...VINEY GROVE...CINCINNATI...
WEDINGTON...SAVOY...MOUNTAINBURG...ALMA...CEDARVILLE...NATURAL DAM...
CHESTER...RUDY...LEE CREEK AND MOUNT GAYLER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 30, 8:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
849 PM CDT SUN APR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     2 S PEGGS               36.05N 95.10W
04/30/2006                   CHEROKEE           OK   EMERGENCY MNGR

            TREES DOWN

0813 PM     TSTM WND GST     1 N TAHLEQUAH           35.93N 94.97W
04/30/2006  E60.00 MPH       CHEROKEE           OK   TRAINED SPOTTER

0813 PM     HAIL             TULSA                   36.13N 95.92W
04/30/2006  E0.88 INCH       TULSA              OK   TRAINED SPOTTER

0821 PM     HAIL             PAWHUSKA                36.67N 96.34W
04/30/2006  E0.88 INCH       OSAGE              OK   LAW ENFORCEMENT

&&

PBS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:03 PM CDTSevere Thunderstorm WarningTSAMayes, Wagoner57 min
Apr 30, 7:30 PM CDTSevere Thunderstorm WarningTSACherokee60 min
Apr 30, 7:53 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware82 min
Apr 30, 7:58 PM CDTSevere Thunderstorm WarningTSATulsa36 min
Apr 30, 8:02 PM CDTSevere Thunderstorm WarningTSAOsage58 min
Apr 30, 8:59 PM CDTSevere Thunderstorm WarningTSAOsage31 min
Apr 30, 9:02 PM CDTSevere Thunderstorm WarningTSATulsa, Washington43 min
Apr 30, 9:19 PM CDTSevere Thunderstorm WarningTSARogers56 min
Apr 30, 9:49 PM CDTSevere Thunderstorm WarningTSAMayes40 min
Apr 30, 10:12 PM CDTSevere Thunderstorm WarningTSACherokee37 min
Apr 30, 8:49 PM CDTSevere Thunderstorm WarningTSACrawford56 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.